Alert archive / Ohio / River Flood Warnings in 2020
River Flood Warning 50, NWS Cleveland, OH
NWS Cleveland, OH issued this river flood warning at Sep 8, 2020, 2:30 AM EDT for Lorain County, Ohio. It took effect at Sep 8, 2020, 3:09 AM EDT. It was in force for 9 hr.
The area
The outline as issued.
The facts
- Issued
- Sep 8, 2020, 2:30 AM EDT (06:30 UTC)
- In effect from
- Sep 8, 2020, 3:09 AM EDT
- Expired
- Sep 8, 2020, 12:28 PM EDT
- In force
- 9 hr
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
- Flood severity
- Minor
County Lorain County, OH
The radar
The Cleveland radar (KCLE), 24 km from the middle of the area, began a volume at 06:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Black River at Elyria (ELRO1). The gauge peaked at 9.62 ft at Sep 8, 2020, 5:00 AM EDT.
- Action stage
- 7 ft
- Minor stage
- 9.5 ft
- Moderate stage
- 17 ft
- Major stage
- 20 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 04200500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
025
WGUS41 KCLE 080630
FLWCLE
BULLETIN - EAS ACTIVATION REQUESTED
Flood Warning
National Weather Service Cleveland OH
230 AM EDT Tue Sep 8 2020
...The National Weather Service in Cleveland OH has issued a Flood
Warning for the following rivers in Ohio...
Black River At Elyria affecting Lorain County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
OHC093-081630-
/O.NEW.KCLE.FL.W.0050.200908T0709Z-200908T1727Z/
/ELRO1.1.ER.200908T0709Z.200908T0840Z.200908T1126Z.NO/
230 AM EDT Tue Sep 8 2020
The National Weather Service in Cleveland has issued a
* Flood Warning for
the Black River At Elyria.
* Until this afternoon.
* At 2:15 AM EDT Tuesday the stage was 9.4 feet.
* Flood stage is 9.5 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage early
this morning to a crest of 9.6 feet early this morning. It will
then fall below flood stage this morning.
* Impact...At 9.5 feet, Flooding begins south of Elyria in Carlisle
Township along Woodside Drive.
&&
LAT...LON 4146 8219 4148 8212 4139 8207 4127 8215
4128 8220 4140 8212
$$1 follow-up statement
536
WGUS81 KCLE 081628
FLSCLE
Flood Statement
National Weather Service Cleveland OH
1228 PM EDT Tue Sep 8 2020
...The Flood Warning is cancelled for the following rivers in Ohio...
Black River At Elyria affecting Lorain County.
OHC093-081730-
/O.CAN.KCLE.FL.W.0050.000000T0000Z-200908T1628Z/
/ELRO1.1.ER.700119T1219Z.700125T2031Z.700119T1219Z.NO/
1228 PM EDT Tue Sep 8 2020
...The Flood Warning for the Black River At Elyria has been
cancelled...
The Flood Warning is cancelled for
the Black River At Elyria.
* At 12:15 PM EDT Tuesday the stage was 9.3 feet.
* Flood stage is 9.5 feet.
* Forecast...The river is expected to fall to 5.3 feet tomorrow
evening.
&&
LAT...LON 4146 8219 4148 8212 4139 8207 4127 8215
4128 8220 4140 8212
$$
MainesWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this river flood warning went out at Sep 8, 2:12 AM EDT, 18 minutes earlier.
Area forecast discussion, Sep 8, 2:12 AM EDT, 18 minutes before
Area Forecast Discussion National Weather Service Cleveland OH 212 AM EDT Tue Sep 8 2020 .SYNOPSIS... The cold front moving across the area this afternoon will settle across central Ohio as a stationary front by tonight. This boundary will linger across the area through Tuesday before shifting back north. High pressure begins to build into the area on Thursday and will persist over the area through Friday. && .NEAR TERM /THROUGH TODAY/... As of 8 PM, showers and thunderstorms have largely settled south of the area but not before dropping a widespread 2-4 inches of rain with locally higher amounts across much of NE Ohio. Showers and thunderstorms are still ongoing across Central Ohio and will tend to lift back north as a warm front with additional showers and scattered thunderstorms expected across NW Ohio overnight. Counties along the I-75 corridor have mostly received less than an inch of rain but there were pockets of 1-2" across Marion and Morrow counties and will need to monitor additional rainfall in these areas. Previous discussion... By late evening, the cold front will settle south of us and transition into a stationary front, allowing the storms to diminish over the area temporarily. By late overnight/early Tuesday morning, the boundary will lift northwestward along with a surge of moisture, increasing the chance of showers and thunderstorms west of I 71. Depending on the exact location this pseudo warm front lifts through, some areas of patchy fog may occur across the southern area as temperatures drop and winds become calm. However this will depend on shower dissipation, so opted to keep fog out of the forecast for this update as confidence is low. By Tuesday afternoon, all showers will dissipate and move out of the area and dry conditions will move in for the remainder of the near term forecast. Temperatures across the area today will likely not get as high as originally forecasted due to cloud cover and widespread precipitation, so opted to bump the highs down a few degrees but maintained the upper 70s with highs tomorrow in the mid 80s. Overnight lows will be in the mid 60s. && .SHORT TERM /TONIGHT THROUGH THURSDAY NIGHT/... As a deepening low continues to dig down the West Coast, across our area on Wednesday, high pressure will begin to build across the area and allow dry conditions to move in. The area will remain on the east side of the deepening low, keeping the air mass rather dry over us. There is a chance of PoPs on Thursday morning/early afternoon associated with a weak cold front that moves across the area. High temperatures on Wednesday will be in the 80s before cooling down on Thursday into the 70s. Overnight lows will be in the upper 50s to low 60s. && .LONG TERM /FRIDAY THROUGH MONDAY/... The long term forecast still has ample uncertainty that remains with it as models struggle to find a consensus of how to handle the trajectory of the low pressure in the southwest. Latest trends show the low pressure moving eastward, with the center moving just north of the Great Lakes. Models vary significantly with the strength of the low pressure by the time it arrives into the Great Lakes region however. Opted to keep temperatures more seasonal during this forecast period. && .AVIATION /06Z Tuesday THROUGH Saturday/... Mainly VFR across the TAF sites this morning, although some pockets of MVFR ceilings will be possible over the next several hours. The threat for -tsra seems to be diminishing this morning across most TAF sites, although there remains a chance at TOL/FDY through the morning. Not thinking widespread fog will be an issue at TAF sites tonight with variable winds around 5 to 10 knots. However, cannot rule out some patches of fog through the morning. Following this morning, looking like VFR conditions should prevail across the TAF sites through the remainder of the period, though can't rule out some patches of MVFR ceilings and vsbys, especially across NW OH associated with showers and/or thunderstorms. Outlook...Non-VFR in patchy fog/low ceilings Wednesday night through Thursday morning. && .MARINE... Winds across the lake have begun to weaken substantially, with the strongest winds remaining in the eastern basin at 20 knots, gusting to 25 knots, from the southwest. Expecting to let the small craft advisory expire for the eastern basin in the next hour as conditions seem to have calmed, but will continue to monitor to make sure. Winds are expected to shift as the cold front moves across the lake this evening and become fairly calm across the lake. This frontal boundary will stall across central Ohio this evening. They will then become northeasterly by Tuesday morning at 10 to 15 knots as the stationary boundary moves northward as a pseudo warm front on Tuesday. Water levels in the western basin will need to be monitored for lakeshore flooding potential. After this frontal passage moves through, winds are expected to become light and variable into Wednesday. Past Wednesday winds will again shift and become northerly at 10 to 15 knots, however current models have waves remaining under 4 feet so no headlines are anticipated at this time. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...None. PA...None. MARINE...None. && SYNOPSIS...Campbell NEAR TERM...Campbell/KEC SHORT TERM...Campbell LONG TERM...Campbell AVIATION...Kahn MARINE...Campbell
Hazardous weather outlook, Sep 7, 3:55 AM EDT, 22 hours 35 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 355 AM EDT Mon Sep 7 2020 OHZ003-006-008-017>019-027-028-036-080800- Lucas-Wood-Sandusky-Hancock-Seneca-Huron-Wyandot-Crawford-Marion- 355 AM EDT Mon Sep 7 2020 This Hazardous Weather Outlook is for north central Ohio and northwest Ohio. .DAY ONE...Today and tonight. Some thunderstorms may reach strong levels with wind gusts up to 40 mph possible, mainly through this morning. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines. OHZ007-009>011-080800- Ottawa-Erie-Lorain-Cuyahoga- 355 AM EDT Mon Sep 7 2020 This Hazardous Weather Outlook is for north central Ohio, northeast Ohio and northwest Ohio. .DAY ONE...Today and tonight. There is a moderate risk of rip currents which could cause hazardous swimming conditions, mainly through the morning and early afternoon hours. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. OHZ013-014-020>023-029>033-037-038-047-PAZ002-003-080800- Geauga-Ashtabula Inland-Medina-Summit-Portage-Trumbull-Richland- Ashland-Wayne-Stark-Mahoning-Morrow-Holmes-Knox-Southern Erie- Crawford- 355 AM EDT Mon Sep 7 2020 This Hazardous Weather Outlook is for north central Ohio, northeast Ohio and northwest Pennsylvania. .DAY ONE...Today and tonight. Thunderstorms will develop this afternoon across the area. Some thunderstorms may reach strong to severe levels with the main threats being damaging wind gusts, hail, and heavy rain. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines. OHZ012-089-PAZ001-080800- Lake-Ashtabula Lakeshore-Northern Erie- 355 AM EDT Mon Sep 7 2020 ...BEACH HAZARDS STATEMENT IN EFFECT THROUGH THIS AFTERNOON... This Hazardous Weather Outlook is for northeast Ohio and northwest Pennsylvania. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Beach Hazards Statement. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LEZ061-142>149-162>169-080800- Lake Erie open waters from Ripley to Buffalo NY- Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH- Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- Lake Erie open waters from Maumee Bay to Reno Beach OH- Lake Erie open waters from Reno Beach to The Islands OH- Lake Erie open waters from The Islands to Vermilion OH- Lake Erie open waters from Vermilion to Avon Point OH- Lake Erie open waters from Avon Point to Willowick OH- Lake Erie open waters from Willowick to Geneva-on-the-Lake OH- Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie open waters from Conneaut OH to Ripley NY- 355 AM EDT Mon Sep 7 2020 This Hazardous Weather Outlook is for central Lake Erie, eastern Lake Erie and western Lake Erie. .DAY ONE...Today and tonight. South to southwest winds around 30 knots will continue across the lake through the morning. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Sep 7, 11:45 PM EDT, 2 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
1145 PM EDT MON SEP 7 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0457 PM FLOOD 1 SW SILVER LAKE 41.14N 81.48W
09/07/2020 SUMMIT OH PUBLIC
ROUTE 8. NORTH CLOSED AT PERKINS (59).
&&
PSLocal storm report, Sep 7, 11:46 PM EDT, 2 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
1146 PM EDT MON SEP 7 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM HEAVY RAIN ELYRIA 41.38N 82.11W
09/07/2020 M4.04 INCH LORAIN OH EMERGENCY MNGR
STORM TOTAL SO FAR.
&&
PSLocal storm report, Sep 7, 11:49 PM EDT, 2 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
1149 PM EDT MON SEP 7 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0858 PM HEAVY RAIN 6 W BRUNSWICK 41.24N 81.93W
09/07/2020 M5.30 INCH MEDINA OH PUBLIC
STORM TOTAL AT VALLEY CITY.
&&
PSLocal storm report, Sep 7, 11:51 PM EDT, 2 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
1151 PM EDT MON SEP 7 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM HEAVY RAIN 1 SW SUGAR BUSH KNOLLS 41.19N 81.36W
09/07/2020 E3.20 INCH PORTAGE OH PUBLIC
STORM TOTAL TODAY.
&&
PSLocal storm report, Sep 8, 12:03 AM EDT, 2 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE CLEVELAND OH
1203 AM EDT TUE SEP 8 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0914 PM FLOOD CAMPBELL 41.07N 80.60W
09/07/2020 MAHONING OH BROADCAST MEDIA
CAMPBELL CITY HALL SUSTAINED WATER DAMAGE.
0500 PM FLOOD 2 W STREETSBORO 41.24N 81.39W
09/07/2020 PORTAGE OH PUBLIC
EB/WB RT 303 CLOSED BETWEEN STONE RD AND
JEFFERSON ST.
0500 PM FLOOD 1 SW WAITE HILL 41.59N 81.41W
09/07/2020 LAKE OH FIRE DEPT/RESCUE
FIRE DEPARTMENT REPORTS FLOODING AT
RESIDENCES ON MILAN DRIVE AS WELL AS A
PORTION OF A NEARBY ROAD.
0457 PM FLOOD 1 SW SILVER LAKE 41.14N 81.48W
09/07/2020 SUMMIT OH PUBLIC
ROUTE 8. NORTH CLOSED AT PERKINS (59).
0358 PM FLOOD 2 SSW BEREA 41.34N 81.87W
09/07/2020 CUYAHOGA OH LAW ENFORCEMENT
PRIEM ROAD CLOSED NORTH OF ALBION ROAD AND
MARKS ROAD CLOSED SOUTH OF JONATHAN DRIVE
DUE TO FLOODING.
0335 PM FLOOD 6 S CANFIELD 40.94N 80.78W
09/07/2020 MAHONING OH DEPT OF HIGHWAYS
SR 165 CLOSED BETWEEN US 62 AND SR 46 DUE TO
HIGH WATER.
0155 PM FLOOD 1 SSE YOUNGSTOWN 41.09N 80.64W
09/07/2020 MAHONING OH PUBLIC
THREE CARS STUCK IN FLOOD WATERS ON 725
POLAND AVENUE.
1231 PM FLOOD 2 S CHESTERLAND 41.49N 81.34W
09/07/2020 GEAUGA OH BROADCAST MEDIA
MANY LOCAL ROADS ARE FLOODED OR IMPASSABLE
WITH 3.26 INCHES OF RAIN MEASURED SO FAR.
1100 AM FLOOD 4 NE CLEVELAND 41.51N 81.62W
09/07/2020 CUYAHOGA OH PUBLIC
WATER RESCUE AT MARTIN LUTHER KING JR. DRIVE
AND EAST SUPERIOR AVE. MULTIPLE VEHICLES
STUCK IN THE WATER UNDER THE BRIDGE ON MLK.
1026 AM FLOOD GARFIELD HEIGHTS 41.42N 81.60W
09/07/2020 CUYAHOGA OH DEPT OF HIGHWAYS
TWO RIGHT LANES OF I-480 EAST AT
SR-17/GRANGER RD BLOCKED DUE TO FLOODING.
0525 PM HAIL GLENMONT 40.52N 82.10W
09/07/2020 E1.00 INCH HOLMES OH PUBLIC
QUARTER SIZED HAIL. TIME ESTIMATED VIA
RADAR.
0525 PM HAIL 2 SSW GLENMONT 40.50N 82.11W
09/07/2020 E1.00 INCH HOLMES OH PUBLIC
0521 PM HAIL GLENMONT 40.52N 82.09W
09/07/2020 M1.75 INCH HOLMES OH TRAINED SPOTTER
0514 PM HAIL NASHVILLE 40.60N 82.11W
09/07/2020 E2.00 INCH HOLMES OH PUBLIC
0552 PM TSTM WND DMG MOUNT VERNON 40.39N 82.48W
09/07/2020 KNOX OH EMERGENCY MNGR
NUMEROUS TREES DOWN ACROSS MOUNT VERNON.
0504 PM TSTM WND DMG 3 SW NASHVILLE 40.57N 82.15W
09/07/2020 HOLMES OH DEPT OF HIGHWAYS
NUMEROUS TREES DOWN IN KNOX TOWNSHIP. ONE
CREW HAS CUT UP AT LEAST 40 TREES.
&&Local storm report, Sep 8, 12:59 AM EDT, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
1259 AM EDT TUE SEP 8 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1250 AM FLASH FLOOD MARION 40.58N 83.13W
09/08/2020 MARION OH LAW ENFORCEMENT
CONSIDERABLE FLOODING ACROSS THE CITY WITH NUMEROUS WATER
RESCUES FROM VEHICLES AND RESIDENCES.
&&
CLARKThe office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 7, 9:48 PM EDT | Areal Flood Advisory | CLE | Marion, Morrow | 6 hr |
| Sep 7, 10:24 PM EDT | Flash Flood Warning | CLE | Marion | 6 hr |
| Sep 8, 3:16 AM EDT | Special Weather Statement | CLE | Ashland, Erie, Huron, Lorain | 89 min |
| Sep 8, 3:27 AM EDT | River Flood Warning | CLE | Trumbull | 24 hr |
| Sep 8, 4:19 AM EDT | Areal Flood Warning | CLE | Marion, Morrow | 6 hr |
| Sep 8, 3:48 PM EDT | Beach Hazards Statement | CLE | Ashtabula, Lake | 6 hr |
| Sep 8, 3:52 PM EDT | Small Craft Advisory | CLE | 6 hr | |
| Sep 8, 5:45 PM EDT | Special Weather Statement | CLE | Lucas | 30 min |
Nearby
River Flood Warnings in Ohio, 2020Every river flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.